Alert archive / Pennsylvania / River Flood Warnings in 2014

River Flood Warning 12, NWS Pittsburgh, PA

May 21, 2014Armstrong County, Clarion County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at May 21, 2014, 10:28 PM EDT for Armstrong County, Clarion County, Pennsylvania. It took effect at May 22, 2014, 7:33 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 21, 2014, 10:28 PM EDT (02:28 UTC)
In effect from
May 22, 2014, 7:33 AM EDT
Expired
May 22, 2014, 8:51 PM EDT
In force
13 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Armstrong County, PA, Clarion County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Allegheny River at Parker (PARP1). The gauge peaked at 15.61 ft at May 22, 2014, 5:00 AM EDT.

actionminormoderate10152005/2205/2305/24
Action stage
13.9 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03031500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at May 21, 9:40 PM EDT, 48 minutes earlier.

Area forecast discussion, May 21, 9:40 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 PM EDT WED MAY 21 2014

.SYNOPSIS...
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE UNTIL A COLD FRONT
CROSSES THE REGION LATE TONIGHT INTO THURSDAY MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
A SHRTWV MOVG ACRS NRN OH/LK ERIE WL CROSS THE AREA TNGT. MESO
DATA/EVE RAOBS SHOW THE BEST INSTBY IS OVR NRN OH. EXPG ONGOING
TSTMS IN OH TO WKN SOME AS THEY MOVE INTO OUR RGN TNGT WHERE
INSTBY IS DCRG. KEPT HIGHEST POPS FOR SCT SHWRS/TSTMS N OF
PIT...WITH ISOLD ACTIVITY EXP ELSW. A CDFNT WL APCH TWD
MRNG...KEEPING A CHANCE OF SHWRS AND PSBLY A TSTM UNTIL FROPA.
HIGH PRES RIDGING IS EXPD LTR THU.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE IS EXPECTED TO DROP FROM MINNESOTA THURSDAY NIGHT
TOWARDS CHICAGO AND REMAIN NEARLY STATIONARY THROUGH SATURDAY. AN
UPPER LEVEL LOW WILL REMAIN ACROSS NEW ENGLAND...AND SEPARATE
SHORTWAVES ARE EXPECTED TO ROTATE ACROSS THE WEST SIDE OF THE LOW
DURING THE DAY ON FRIDAY AND AGAIN ON SATURDAY. THIS WILL KEEP A
CHANCE OF RAIN IN LOCATIONS EAST OF INTERSTATE 79 ON FRIDAY...AND A
LESSER CHANCE ON SATURDAY. ALTHOUGH RAIN CHANCES WILL BE CONFINED TO
EASTERN PORTIONS OF THE FORECAST AREA...AT LEAST PARTLY CLOUDY SKIES
IN ALL LOCATIONS WILL RESULT IN TEMPERATURE SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
RIDGING WL BLD IN SUN/MON WITH DRY WEA AND A WRMG TREND. A LOW
CHANCE OF SHOWERS IS EXPD LATER TUESDAY AND WEDNESDAY WITH
INCREASING LOW LEVEL MOISTURE AND INSTABILITY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SWATH OF MID LVL CLDINESS...WITH SOME ISOLD SHWRS AND TSTMS...WL
PERSIST OVR AREAS SURROUNDING MGW THIS EVE AS SHRTWV IN WNW FLOW
ALOFT WORKS SEWD. OTHERWISE...SOME MVFR FOG...AND POSSIBLY SOME LATE
STRATOCU ARE EXPECTED TO PLAGUE THE AREA TNGT AS WIND DIMINISHES AND
A CDFNT SAGS TWD THE REGION. THAT FRONT WL COMPLETE PASSAGE ON
THURSDAY AND ENSURE GENL VFR FOR THE WEEKEND.

.OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/...
THE NXT CHC FOR GENL RESTRICTIONS IS EXPECTED WITH A LATE MONDAY CDFNT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

07/15
Hazardous weather outlook, May 21, 9:12 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT WED MAY 21 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-230115-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
912 PM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, May 21, 5:48 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED MAY 21 2014

OHZ039-048-057-058-068-212230-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
548 PM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT THE AREA...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A STRONG THUNDERSTORM LOCATED 3 MILES NORTH OF
OTSEGO...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  PLAINFIELD...         OTSEGO...             FERNCLIFF...
  BODEN...              KIMBOLTON...          CAMBRIDGE...
  SALT FORK STATE PARK...                     SENECAVILLE...
  OLD WASHINGTON...     BYESVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4011 8125 3985 8148 4013 8192 4028 8179

07
Special weather statement, May 21, 6:33 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT WED MAY 21 2014

OHZ058-068-212300-
GUERNSEY OH-NOBLE OH-
633 PM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOBLE AND SOUTHWESTERN
GUERNSEY COUNTIES...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BYESVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  BYESVILLE...          SENECAVILLE...        SENECA LAKE PARK...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 3990 8131 3980 8157 3995 8170 4005 8154

15
Special weather statement, May 21, 7:10 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT WED MAY 21 2014

OHZ058-068-069-220000-
GUERNSEY OH-MONROE OH-NOBLE OH-
710 PM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT NOBLE...SOUTH CENTRAL GUERNSEY
AND SOUTHWESTERN MONROE COUNTIES...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A STRONG THUNDERSTORM LOCATED NEAR SARAHSVILLE...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  WOLF RUN STATE PARK...                      SENECA LAKE PARK...
  BELLE VALLEY...       SARAHSVILLE...        CALDWELL...
  SUMMERFIELD...        DUDLEY...             HARRIETTSVILLE...
  GRAYSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 3994 8144 3965 8108 3957 8121 3957 8126
      3960 8128 3959 8129 3959 8139 3963 8143
      3963 8145 3983 8163

07

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:46 PM EDTAreal Flood WarningPBZForest, Venango12 hr
May 21, 10:28 PM EDTRiver Flood WarningPBZAllegheny29 hr
May 21, 10:34 PM EDTRiver Flood AdvisoryPBZAllegheny41 hr
May 21, 11:25 PM EDTSpecial Weather StatementPBZMercer50 min
May 21, 11:31 PM EDTSevere Thunderstorm WarningPBZMercer59 min
May 22, 12:31 AM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Lawrence, Mercer, Venango44 min
May 22, 1:45 AM EDTSpecial Weather StatementPBZArmstrong, Indiana45 min
May 22, 2:04 AM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland41 min
May 22, 5:37 AM EDTSpecial Weather StatementPBZMuskingum38 min
May 22, 8:14 AM EDTSpecial Weather StatementPBZMuskingum46 min

Nearby

River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.